Alert archive / Georgia / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 87, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 6, 2002, 8:33 PM EDT for Coffee County, Georgia. It was in force for 42 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 6, 2002, 8:33 PM EDT (00:33 UTC)
- Expired
- Jul 6, 2002, 9:15 PM EDT
- In force
- 42 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Coffee County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 9:00 PM EDT | Hail 0.75 | Chatterton, GA | |
| Jul 6, 9:00 PM EDT | Hail 0.75 | Nicholls, GA |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 0.6 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 949 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1412 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KJAX 070033
SVRJAX
GAC069-070115-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
833 PM EDT SAT JUL 6 2002
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN COFFEE COUNTY IN SOUTHEAST GEORGIA
* UNTIL 915 PM EDT
* AT 833 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS OVER WEST
GREEN...OR ABOUT 10 MILES EAST OF BROXTON...MOVING SOUTH AT 15 MPH.
* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 915 PM EDT...
WEST GREEN...
NICHOLLS...
DOUGLAS...
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING
AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE
DAMAGING HAIL AND DAMAGING WINDS IN EXCESS OF 55 MPH.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL
WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 904-741-4370 TO REPORT
SEVERE WEATHER.
$$
LAT...LON 3142 8285 3138 8282 3138 8264 3167 8263
3167 8281 3146 8290
ZAPPEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 8:14 PM EDT, 19 minutes earlier.
Area forecast discussion, Jul 6, 8:14 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 814 PM EDT SAT JUL 06 2002 ONE STORM OVER SOUTHWEST MARION COUNTY...OTHERWISE THE MAIN ACTION IS IN NORTHERN-MOST COUNTIES OF SOUTHEAST GEORGIA. CURRENT FORECAST PACKAGE SEEMS REASONABLE. WILL UPDATE FORECAST PACKAGE AFTER 900 PM TO REMOVE EVENING WORDING. .JAX... .GA...NONE. .FL...NONE. ZAPPE
In the hours before
Local storm report, Jul 6, 8:00 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE, FL
800 PM EDT SAT JUL 6 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0745 PM HAZLEHURST GA WIND DAMAGE
07/06/02 JEFF DAVIS NUMEROUS TREES DOWN AND
POWER LINES DOWN.
HESSLocal storm report, Jul 6, 8:10 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE, FL
810 PM EDT SAT JUL 6 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0745 PM HAZLEHURST GA WIND DAMAGE
07/06/02 JEFF DAVIS NUMEROUS TREES DOWN AND
POWER LINES DOWN.
0800 PM BAXLEY GA WIND DAMAGE
07/06/02 APPLING SCATTERED TREES DOWN AND
POWER LINES DOWN.
HESSNearby
Severe Thunderstorm Warnings in Georgia, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.